Image for Defqon.1 Medical Tent “A Lot More Severe” Than Usual, Say Paramedics

Defqon.1 Medical Tent “A Lot More Severe” Than Usual, Say Paramedics

Written by Mike Hohnen on September 17, 2013

Following the death of a man at Sunday’s Defqon.1 Festival, paramedics from the event have spoken out about the situation in the medical tent, painting a nightmarish image of violence, seizures and overdoses.

Intensive care paramedic Inspector John Brotherhood is a seasoned professional but today explained to Fairfax Media that he and his team of six were blown away by the sights of Defqon’s medical tent.

Brotherhood personally dealt with the deceased man, now identified as 23-year-old James Munro, and has recalled the moments surrounding the encounter:

“He wasn’t talking at all – we had him for 15 minutes. Security brought him and then he was basically unconscious. He actually didn’t stop fitting until we intervened with medication…

“I’ve been to over 50 music festivals and they have never been like this… The overdoses were a lot more intense and a lot more severe in their presentation than we have had in recent years.”

As he continued, Brotherhood explained the scene of an overdose as per his 27 years of experience in the profession:

“It’s a very concerning and frightening experience…Their skin changes colour. They go dark blue when they are not breathing well, some stop breathing and [others] become violent and aggressive…

“[One man] had to be restrained and the other guy started having seizures and fitting. What was concerning was the escalation in aggression in patients and how quick it escalated. It’s lucky no-one else was hurt.”

The insight comes along with news that police think they have identified the ecstasy tablet believed to be involved, linking the episodes to a batch of highly volatile pills. Even though paramedics refute claims of a “bad batch” of pills contaminating the event, Detective Superintendent Nick Bingham has explained to ABC News that police confiscated a large amount of green pills, which were suspected of being fake ecstasy known to be lethal.

“We’re not quite sure but there seems to be a common theme in relation to a bunch of pills with a horse head logo on them,” said Bingham.

Det Sup Bingham previously went on record stating that responsibility lies with the individual when it comes to drugs. “Don’t play Russian roulette with your life – it is as simple as that.”

(Via SMH)

Join Music Feeds on Facebook

monitoring_string = "5ddc797c5ea15f4a20f5b456893873a5"